Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Polarized surfaces of $\Delta$-genus $3$

Authors: Maria Lucia Fania and Elvira Laura Livorni
Journal: Trans. Amer. Math. Soc. 328 (1991), 445-463
MSC: Primary 14C20; Secondary 14D20, 14J25
MathSciNet review: 992607
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth, complex, algebraic, projective surface and let $L$ be an ample line bundle on it. Let $\Delta = \Delta (X,L)= {c_1}{(L)^2} + 2 - {h^0}(L)$ denote the $\Delta$-genus of the pair $(X,L)$. The purpose of this paper is to classify such pairs under the assumption that $\Delta = 3$ and the complete linear system $| L |$ contains a smooth curve. If $d \geq 7$ and $g \geq \Delta$, Fujita has shown that $L$ is very ample and $g= \Delta$. If $d \geq 7$ and $g < \Delta = 3$, then $g= 2$ and those pairs have been studied by Fujita and Beltrametti, Lanteri, and Palleschi. To study the remaining cases we have examined the two possibilities of $L + tK$ being nef or not, for $t= 1,2$. In the cases in which $L + 2K$ is nef it turned out to be very useful to iterate the adjunction mapping for ample line bundles as it was done by Biancofiore and Livorni in the very ample case. If $g > \Delta$ there are still open cases to solve in which completely different methods are needed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14C20, 14D20, 14J25

Retrieve articles in all journals with MSC: 14C20, 14D20, 14J25

Additional Information

Keywords: Surfaces, <IMG WIDTH="22" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$\Delta$">-genus, sectional genus
Article copyright: © Copyright 1991 American Mathematical Society